MAUDE Adverse Event Report: NUVASIVE, INC. SIMPLIFY® CERVICAL ARTIFICIAL DISC; PROSTHESIS, INTERVERTEBRAL DISC

NUVASIVE, INC. SIMPLIFY® CERVICAL ARTIFICIAL DISC; PROSTHESIS, INTERVERTEBRAL DISC
Model Number 2-4-CE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Extraskeletal ossification (1428)
Date of Event 12/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Via clinical study, it was reported that the patient was experiencing heterotopic ossification at the index levels 36 months after their index procedure at c4/5 and c5/6 with simplify implants.There has been no reported treatment for the reported condition and there are no reported plans to remove or revise the implants.No additional information is available.
 
Additional Manufacturer Narrative
There was no product returned and there was no product problem identified.The devices remain in-situ with no reported plans to remove or revise, and no other treatments or actions have been taken in relation to the reported event.A definitive cause of the reported ossification cannot be determined.Label review: "there is a risk of heterotopic ossification associated with artificial cervical discs which could lead to reduced cervical motion or fusion at either the treated level(s) or adjacent levels." if additional information becomes available, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Duplicate of mfr: 2031966-2021-00170.All information previously recorded on mfr: 2031966- 2021-00170.
 
Event or Problem Description
Information was received via simplify disc level 2 retrospective study review that an index cervical procedure was completed at index level of c4/6 for patient (b)(6) on an unknown date.On their 36 month on (b)(6) 2021 it was reported that there was heterotopic ossification was observed.There was no treatment plan given.

Brand Name
SIMPLIFY® CERVICAL ARTIFICIAL DISC
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk blvd.
san diego, CA 92121
MDR Report Key13361945
Report Number2031966-2022-00018
Device Sequence Number19742368
Product Code MJO
UDI-Device Identifier00843285101952
UDI-Public843285101952
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P200022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2-4-CE
Device Lot Number3451
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose